MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 4MM X 12CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 4MM X 12CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036124120
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during iia coil embolization procedure, the physician guided the microcatheter into the lesion and deployed the subject coil into the patient blood vessel.After repeated framing work, the subject coil was prematurely deployed inside the lumen of the microcatheter.The prematurely deployed subject coil was removed together with the microcatheter.There was no remaining coil inside the patient anatomy.The procedure was completed successfully by another method other than the coil embolization without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the device was returned together with guidewire and microcatheter.The coil delivery wire was found kinked/bent.The main coil was found detached and severely kinked/bent in a few places.The main coil was found to be stretched and it was more likely that mechanical detachment occurred.The returned guidewire and microcatheter found to be intact.Functional testing was not required because the coil was already detached the reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition prior to use, the device was prepared as per the dfu.Also additional information indicated that continuous flush was not set up and maintained throughout the clinical procedure, as per the dfu continuous flush is required when delivering the main coil.The returned main coil was found to be detached.Therefore the as reported 'main coil prematurely detached/separated during use' can be confirmed.The as reported and as analyzed 'main coil prematurely detached/separated during use' as well as the as analyzed 'main coil kinked/bent' and ¿main coil stretched' will be assigned user error as the investigation confirms that there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user.The as analyzed 'coil delivery wire kinked bent' will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 4MM X 12CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12677353
Report Number3008881809-2021-00448
Device Sequence Number11836969
Product Code HCG
UDI-Device Identifier07613327128338
UDI-Public07613327128338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2024
Device Model NumberM0036124120
Device Catalogue NumberM0036124120
Device Lot Number22888850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR -1018 MICROCATHETER (STRYKER); INZONE DETACHMENT SYSTEM (STRYKER)
Patient SexUnknown